Alert archive / Alabama / Frost Advisories in 2021
Frost Advisory 1, NWS Huntsville, AL
NWS Huntsville, AL issued this frost advisory at Apr 3, 2021, 1:54 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Apr 4, 2021, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2021, 1:54 PM CDT (18:54 UTC)
- In effect from
- Apr 4, 2021, 1:00 AM CDT
- Expired
- Apr 4, 2021, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2403 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189 WWUS74 KHUN 031854 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 154 PM CDT Sat Apr 3 2021 ALZ005>010-016-TNZ076-096-097-041000- /O.NEW.KHUN.FR.Y.0001.210404T0600Z-210404T1300Z/ Limestone-Madison-Morgan-Marshall-Jackson-DeKalb-Cullman-Moore- Lincoln-Franklin TN- Including the cities of Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 154 PM CDT Sat Apr 3 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...In Alabama, Limestone, Madison, Morgan, Marshall, Jackson, DeKalb and Cullman Counties. In Tennessee, Moore, Lincoln and Franklin TN Counties. * WHEN...From 1 AM to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
173 WWUS74 KHUN 040235 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 935 PM CDT Sat Apr 3 2021 ALZ001>004-041300- /O.EXA.KHUN.FR.Y.0001.210404T0600Z-210404T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, and Town Creek 935 PM CDT Sat Apr 3 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Lauderdale, Colbert, Franklin AL and Lawrence Counties. * WHEN...From 1 AM to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ALZ005>010-016-TNZ076-096-097-041300- /O.CON.KHUN.FR.Y.0001.210404T0600Z-210404T1300Z/ Limestone-Madison-Morgan-Marshall-Jackson-DeKalb-Cullman-Moore- Lincoln-Franklin TN- Including the cities of Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 935 PM CDT Sat Apr 3 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...In Alabama, Limestone, Madison, Morgan, Marshall, Jackson, DeKalb and Cullman Counties. In Tennessee, Moore, Lincoln and Franklin TN Counties. * WHEN...From 1 AM to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 27
858 WWUS74 KHUN 041244 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 744 AM CDT Sun Apr 4 2021 ALZ001>010-016-TNZ076-096-097-041345- /O.EXP.KHUN.FR.Y.0001.000000T0000Z-210404T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 744 AM CDT Sun Apr 4 2021 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures in most locations have climbed into the upper 30s to lower 40s. Though a few locations such as the Fort Payne in the valleys areas of northeastern Alabama may remain in mid 30s for another hour, these conditions are not widespread enough to continue the advisory. $$ 20
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this frost advisory went out at Apr 3, 12:03 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 3, 12:03 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1203 PM CDT Sat Apr 3 2021 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 905 AM CDT Sat Apr 3 2021 Mostly sunny skies are forecast to continue across the Tennessee Valley today. PW values are down in the 0.2-0.3 inch range. There is a weak shortwave trough that is moving into the area but with the dry atmosphere, it will only bring in a few passing high clouds. Surface high pressure is centered across the southern Appalachians and will continue to slowly drift eastward. Low-level southerly flow with plenty of insolation will lead to temperatures climbing into the low to mid 60s today. .SHORT TERM...(Tonight through Monday night) Issued at 325 AM CDT Sat Apr 3 2021 With clear skies continuing and high pressure controlling the weather, one more cold night is in the forecast tonight. Low temperatures should range from the mid 30s over NE AL to near 40 for NW AL, with a few of the normally colder spots in the lower 30s. The lower end of this range, especially 37 and cooler could be affected by a late night frost. The Forecast Builder tools have frost across much of the area. Given the frost is patchy, will hold off on an NPW (Frost Advisory) this go around. That said, those with sensitive vegetation will need to provide protection from damage that frost could cause. After a chilly start, the rest of Easter Sunday should feature more sunny skies and temperatures even warmer, rising into the upper 60s east to lower 70s west. Light winds in the morning will become SW-W in the 5 mph range. Not as cool for Sunday night with lows in the lower 40s. Highs on Monday should rise into the low 70s, with a few mid 70s possible in the warmer spots. Low temperatures Mon night should be warmer as well, ranging from the mid 40s to around 50. .LONG TERM...(Tuesday through Friday) Issued at 325 AM CDT Sat Apr 3 2021 Tuesday will represent the last day of good confidence in dry weather across the region with sfc high pressure anchored off the southeast U.S. coast and upper ridging building across the region. The last vestiges of the dry, continental air mass wrapping around the base of the Appalachians into the area will gradually begin to mix with returning southerly flow from the Gulf Coast. Temperatures will likely rise well into the 70s while low-level moisture begins to creep upward. By Wednesday, the global suite of models have maintained a decent degree of inter-model and run-to-run consistency in showing a partially closed shortwave moving into the Central Plains region. Moist, warm advection ahead of this system will increase across our region on Wednesday, with shower activity possible mainly during the afternoon. While confidence is increasing in the large scale features, downscaling to timing for onset of precipitation on Wednesday is still difficult with an initial cap in place and relatively subtle forcing initially. Thus, POPs are relatively low, in the slight chance to chance range at this time. However, confidence continues to increase in the late Wednesday to Thursday timeframe that mid/upr forcing will be sufficient to produce a broad area of rain/shower activity across the region. Instability will likewise increase, mostly elevated in nature initially, but could become rooted in the boundary or near-surface layers on Thursday ahead of an impending surface front. Its not entirely appropriate yet to get into too much detail on environmental characteristics (after all, this is an eastward meandering, partially closed low on Day 5), but instability/shear parameters would favor updraft/cell organization in the region. So, this will bear watching as we progress through the forecast period. Pending the current guidance consensus, the sfc front would appear poised to cross the region perhaps late Thursday night. However, models begin to diverge in solutions especially by Friday onwards (understandably so) with some indication that the parent upper low/shortwave may evolve into a High-over-Low block, and its movement becomes a bit more uncertain. So, slight chance POPs were largely maintained in the region through the remainder of the long term. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1204 PM CDT Sat Apr 3 2021 VFR conditions will continue throughout the TAF cycle with southerly winds. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...MA SHORT TERM...RSB LONG TERM...KDW AVIATION...MA For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 3, 1:08 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 108 PM CDT Sat Apr 3 2021 ALZ001>010-016-TNZ076-096-097-040915- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 108 PM CDT Sat Apr 3 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms return to the forecast Wednesday afternoon and evening. Isolated to scattered thunderstorms are forecast on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
Nearby
Frost Advisories in Alabama, 2021Frost Advisories in Tennessee, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.